Alert archive / Illinois / Tornado Warnings in 2025
Tornado Warning 35, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at Mar 15, 2025, 1:53 AM CDT for Gallatin County, Saline County, White County, Illinois; Posey County, Indiana. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 15, 2025, 1:53 AM CDT (06:53 UTC)
- Expired
- Mar 15, 2025, 2:45 AM CDT
- In force
- 52 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Tornado
- Observed
- Damage threat
- Considerable
- Hail
- 1.25 in
Counties Gallatin County, IL, Saline County, IL, White County, IL, Posey County, IN
The radar
The Evansville,IN radar (KVWX), 54 km from the middle of the area, began a volume at 06:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 14, 7:34 PM CDT | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 6.9 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2003 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 287 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
294
WFUS53 KPAH 150653 RRA
TORPAH
ILC059-165-193-INC129-150745-
/O.NEW.KPAH.TO.W.0035.250315T0653Z-250315T0745Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Paducah KY
153 AM CDT Sat Mar 15 2025
The National Weather Service in Paducah has issued a
* Tornado Warning for...
Southeastern White County in southeastern Illinois...
East central Saline County in southern Illinois...
Gallatin County in southern Illinois...
Southwestern Posey County in southwestern Indiana...
* Until 245 AM CDT.
* At 153 AM CDT, a confirmed large and extremely dangerous tornado
was located near Equality, or near Harrisburg, moving northeast at
60 mph.
This is a PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!
HAZARD...Damaging tornado.
SOURCE...Weather spotters confirmed tornado.
IMPACT...You are in a life-threatening situation. Flying debris
may be deadly to those caught without shelter. Mobile
homes will be destroyed. Considerable damage to homes,
businesses, and vehicles is likely and complete
destruction is possible.
* The tornado will be near...
Equality, Eldorado, Ridgway, and Shawneetown around 200 AM CDT.
Other locations impacted by this tornadic thunderstorm include Omaha,
Junction, Maunie, and New Haven.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a large, extremely dangerous and potentially deadly
tornado is on the ground. To protect your life, TAKE COVER NOW! Move
to a basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3790 8793 3789 8794 3787 8794 3784 8791
3783 8791 3779 8799 3780 8801 3780 8803
3778 8804 3765 8832 3778 8850 3811 8808
TIME...MOT...LOC 0653Z 233DEG 53KT 3771 8844
TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CONSIDERABLE
MAX HAIL SIZE...1.25 IN
$$
SP1 follow-up statement
774
WWUS53 KPAH 150718
SVSPAH
Severe Weather Statement
National Weather Service Paducah KY
218 AM CDT Sat Mar 15 2025
ILC165-150728-
/O.CAN.KPAH.TO.W.0035.000000T0000Z-250315T0745Z/
Saline IL-
218 AM CDT Sat Mar 15 2025
...THE TORNADO WARNING FOR EAST CENTRAL SALINE COUNTY IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 400 AM CDT for southern and
southeastern Illinois...southwestern Indiana...and northwestern
Kentucky.
&&
LAT...LON 3790 8793 3789 8794 3787 8794 3784 8809
3797 8826 3811 8808
TIME...MOT...LOC 0718Z 233DEG 53KT 3793 8806
$$
ILC059-193-INC129-150745-
/O.CON.KPAH.TO.W.0035.000000T0000Z-250315T0745Z/
White IL-Gallatin IL-Posey IN-
218 AM CDT Sat Mar 15 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 245 AM CDT FOR
SOUTHEASTERN WHITE...NORTHEASTERN GALLATIN AND SOUTHWESTERN POSEY
COUNTIES...
At 218 AM CDT, a severe thunderstorm capable of producing a tornado
was located 9 miles west of Mount Vernon, moving northeast at 60 mph.
HAZARD...Tornado and half dollar size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
southeastern White, northeastern Gallatin and southwestern Posey
Counties, including the following locations... Maunie and New Haven.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3790 8793 3789 8794 3787 8794 3784 8809
3797 8826 3811 8808
TIME...MOT...LOC 0718Z 233DEG 53KT 3793 8806
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
$$
SPWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Mar 15, 12:52 AM CDT, 1 hour 1 minute earlier. Its key messages:
- A Wind Advisory remains in effect through 4 AM for gusts of 40-50 mph.
- All modes of significant severe weather are expected with tonight's storms, large hail (2+ inches), damaging winds of 70-80+ mph, and significant tornadoes (EF2+).
- Saturday maintains a severe threat during the morning into the early afternoon. All modes of severe remain possible. This is mainly across western KY and southwest IN.
Area forecast discussion, Mar 15, 12:52 AM CDT, 1 hour 1 minute before
Area Forecast Discussion
National Weather Service Paducah KY
1252 AM CDT Sat Mar 15 2025
.KEY MESSAGES...
- A Wind Advisory remains in effect through 4 AM for gusts of
40-50 mph.
- All modes of significant severe weather are expected with tonight's
storms, large hail (2+ inches), damaging winds of 70-80+ mph,
and significant tornadoes (EF2+).
- Saturday maintains a severe threat during the morning into the
early afternoon. All modes of severe remain possible. This is
mainly across western KY and southwest IN.
&&
.DISCUSSION...
Issued at 255 PM CDT Fri Mar 14 2025
A strong, negatively tilted 500mb trof will move through the upper
midwest this evening and tonight. A strong 978-976mb sfc low will
track through eastern NE into MN this evening and tonight. We are
warm sectored today throughout the day w/a dry line to our west.
Windy conditions today ahead of this system with gusts of 40-50 mph.
A Wind Advisory is in effect through 4am.
Very concerning situation unfolding tonight with all modes of
significant severe possible. Models are setting up further west and
timing has slowed a little. Dew points are still forecast to surge
northward from southern AR over the next several hours and have a 70-
90% chance of reaching or exceeding 60 degrees. SBCAPE is still
around 1,000-2,000 J/kg. 0-1 km SRH is rather high at around 300+
m2/s2, and 0-3 km SRH is 600+ m2/s2. STP in the HRRR is 7-8. Bulk
shear is 60+ kts. Mid level lapse rates are still rather steep at
7.5-8 degC. Models are still showing a broken line of storms moving
through which means both linear dynamics and supercells are
possible. All hazards are possible wtih 70-80+ mph damaging winds,
large hail (2+ inches), and significant tornadoes (EF2+) some of
which could be long track. These storms will also be moving rather
quickly at around 60-70 mph. Storms are expected to weaken some as
they move further east late tonight as dewpoints drop off and
instability decreases.
How tonight evolves will determine how tomorrow plays out. A
secondary system comes up from the south tomorrow and brings storms
to eastern portions of the area (mainly the KY pennyrile and
southwest IN). The best instability is in the morning to early
afternoon with about 1,000-1,500 J/kg of MUCAPE which is when we
could see severe storms (SPC slight risk). There is also the
possibility for training storms. Some areas could see 1-2" of rain
with flash flooding possible and we are in a slight (level 2 of 4)
for the excessive rainfall outlook.
Behind the cold front with this system highs will fall back into the
50s for Sunday. Upper level ridging builds in early next week and
temperatures then moderate back into the 60s and 70s. Another trof
and sfc low come through on Wednesday bringing more storms to the
area along with a cold front Wednesday night.
&&
.AVIATION /06Z TAFS THROUGH 06Z SUNDAY/...
Issued at 1252 AM CDT Sat Mar 15 2025
A line of severe storms produced a 67kt gust at KCGI in the last
hour and that line will continue eastward overnight. Gusts over
50kts will be possible with brief IFR visibilities likely. South
winds will gust 35-45kts ahead of the line overnight. Another
round of showers and storms will spread northward across the
region mainly in the afternoon with more MVFR and even IFR
conditions possible. Showers could linger into the evening with
MVFR conditions.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...Wind Advisory until 4 AM CDT early this morning for ILZ075>078-
080>094.
MO...Wind Advisory until 4 AM CDT early this morning for MOZ076-086-
087-100-107>112-114.
IN...Wind Advisory until 4 AM CDT /5 AM EDT/ early this morning for
INZ081-082-085>088.
KY...Wind Advisory until 4 AM CDT early this morning for KYZ001>022.
&&
DISCUSSION...SHAWKEY
AVIATION...DRSHazardous weather outlook, Mar 14, 4:48 PM CDT, 9 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 448 PM CDT Fri Mar 14 2025 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-151200- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 448 PM CDT Fri Mar 14 2025 /548 PM EDT Fri Mar 14 2025/ This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Tonight Strong gusty winds of 40 to 50 mph are forecast this afternoon and evening. Refer to the Wind Advisory for additional details. Widespread thunderstorms are expected this evening into tonight with the potential for significant severe weather. Hazards include damaging winds in excess of 70 mph, tornadoes, and large hail. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Additional thunderstorms are possible on Saturday, some of which may be severe with damaging winds, large hail, and a few tornadoes. This threat is primarily across west Kentucky and southwest Indiana. Heavy rainfall may lead to flash flooding across west Kentucky on Saturday. .SPOTTER INFORMATION STATEMENT... Spotters please report any severe weather or damage to the National Weather Service or local authorities.
In the hours before
Local storm report, Mar 15, 12:19 AM CDT, 1 hour 34 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
1219 AM CDT Sat Mar 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 PM Tornado 1 S Perryville 37.71N 89.87W
03/14/2025 Perry MO Law Enforcement
Multiple structures with major damage on the
south side of Perryville.
&&
DWSLocal storm report, Mar 15, 12:32 AM CDT, 1 hour 21 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
1232 AM CDT Sat Mar 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1228 AM Tstm Wnd Gst 3 WNW Scott City 37.23N 89.58W
03/15/2025 M77 MPH Scott MO ASOS
ASOS station KCGI Cape Girardeau MO.
&&
DWSLocal storm report, Mar 15, 12:46 AM CDT, 1 hour 7 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
1246 AM CDT Sat Mar 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1236 AM Tornado 2 E New Hamburg 37.13N 89.56W
03/15/2025 Scott MO Trained Spotter
Trained spotter reported a tornado just
north of Benton with power poles down.
&&
DWSLocal storm report, Mar 15, 12:48 AM CDT, 1 hour 5 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
1248 AM CDT Sat Mar 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 AM Tornado 2 N Colp 37.83N 89.08W
03/15/2025 Williamson IL Fire Dept/Rescue
Tornado reported north of Carterville.
&&
DWSLocal storm report, Mar 15, 12:50 AM CDT, 1 hour 3 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
1250 AM CDT Sat Mar 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1212 AM Tstm Wnd Dmg 8 W Pinckneyville 38.08N 89.53W
03/15/2025 Perry IL Emergency Mngr
Power poles reported down on Highway 154.
Time estimated from radar.
&&
DWSLocal storm report, Mar 15, 1:45 AM CDT, 8 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
145 AM CDT Sat Mar 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0141 AM Hail 1 E Howardville 36.57N 89.58W
03/15/2025 E1.50 Inch New Madrid MO Public
Report from mPING: Ping Pong Ball (1.50
in.).
&&The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 11:21 PM CDT | Severe Thunderstorm Warning | PAH | Jackson | 39 min |
| Mar 14, 11:24 PM CDT | Tornado Warning | PAH | Jackson | 51 min |
| Mar 14, 11:38 PM CDT | Tornado Warning | PAH | Jackson, Union | 52 min |
| Mar 14, 11:59 PM CDT | Tornado Warning | PAH | Franklin, Jackson, Perry, Williamson | 46 min |
| Mar 15, 12:09 AM CDT | Tornado Warning | PAH | Franklin, Jackson, Williamson | 51 min |
| Mar 15, 12:09 AM CDT | Tornado Warning | PAH | Alexander, Pulaski | 51 min |
| Mar 15, 12:12 AM CDT | Tornado Warning | PAH | Alexander, Union | 48 min |
| Mar 15, 12:21 AM CDT | Tornado Warning | PAH | Franklin, Jefferson, Perry | 27 min |
| Mar 15, 12:32 AM CDT | Severe Thunderstorm Warning | PAH | Alexander, Jackson, Johnson, Union, Williamson | 43 min |
| Mar 15, 12:42 AM CDT | Tornado Warning | PAH | Alexander, Pulaski | 33 min |
| Mar 15, 12:44 AM CDT | Tornado Warning | PAH | Franklin, Hamilton, Jefferson | 46 min |
| Mar 15, 12:58 AM CDT | Tornado Warning | PAH | Johnson, Pulaski, Union | 32 min |
| Mar 15, 1:12 AM CDT | Severe Thunderstorm Warning | PAH | Alexander, Pulaski | 48 min |
| Mar 15, 1:18 AM CDT | Severe Thunderstorm Warning | PAH | Edwards, Hamilton, Wabash, Wayne, White | 57 min |
| Mar 15, 1:18 AM CDT | Tornado Warning | PAH | Alexander, Pulaski | 27 min |
| Mar 15, 1:26 AM CDT | Tornado Warning | PAH | Gallatin, Hardin, Johnson, Pope, Saline, Williamson | 49 min |
| Mar 15, 1:33 AM CDT | Tornado Warning | PAH | Johnson, Massac, Pope, Pulaski | 42 min |
| Mar 15, 1:35 AM CDT | Severe Thunderstorm Warning | PAH | Alexander, Pulaski | 26 min |
| Mar 15, 1:35 AM CDT | Tornado Warning | PAH | Edwards, Wabash, Wayne | 40 min |
| Mar 15, 1:46 AM CDT | Severe Thunderstorm Warning | PAH | Alexander, Pulaski | 16 min |
| Mar 15, 2:05 AM CDT | Severe Thunderstorm Warning | PAH | Gallatin, Hardin, Johnson, Massac, Pope | 40 min |
| Mar 15, 2:13 AM CDT | Severe Thunderstorm Warning | PAH | Alexander | 31 min |
| Mar 15, 2:15 AM CDT | Severe Thunderstorm Warning | PAH | Massac | 45 min |
| Mar 15, 2:20 AM CDT | Tornado Warning | PAH | White | 40 min |
| Mar 15, 2:33 AM CDT | Severe Thunderstorm Warning | PAH | Gallatin, Hardin | 42 min |
| Mar 15, 2:36 AM CDT | Severe Thunderstorm Warning | PAH | Gallatin, Hardin, Massac, Pope | 39 min |
| Mar 15, 2:47 AM CDT | Severe Thunderstorm Warning | PAH | White | 43 min |
| Mar 15, 3:15 AM CDT | Severe Thunderstorm Warning | PAH | Massac, Pope | 45 min |
| Mar 15, 10:27 AM CDT | Special Weather Statement | PAH | Massac | 48 min |
| Mar 15, 10:30 AM CDT | Special Weather Statement | PAH | Massac | 45 min |
| Mar 15, 10:33 AM CDT | Severe Thunderstorm Warning | PAH | Massac, Pope | 17 min |
| Mar 15, 2:45 AM CDT | Severe Thunderstorm Warning | PAH | Gibson, Pike | 45 min |
| Mar 15, 2:58 AM CDT | Tornado Warning | PAH | Gibson, Pike, Vanderburgh, Warrick | 32 min |
| Mar 15, 3:04 AM CDT | Tornado Warning | PAH | Gibson, Pike | 26 min |
| Mar 15, 3:26 AM CDT | Severe Thunderstorm Warning | PAH | Pike, Spencer, Warrick | 49 min |
| Mar 15, 4:03 AM CDT | Severe Thunderstorm Warning | PAH | Spencer | 42 min |
| Mar 15, 4:28 AM CDT | Severe Thunderstorm Warning | PAH | Spencer | 47 min |
| Mar 15, 4:37 AM CDT | Severe Thunderstorm Warning | PAH | Spencer | 38 min |
| Mar 15, 4:43 AM CDT | Severe Thunderstorm Warning | PAH | Spencer | 32 min |
Nearby
Tornado Warnings in Illinois, 2025Tornado Warnings in Indiana, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.